Alert archive / Tennessee / Special Weather Statements in 2014
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jun 12, 2014, 4:21 PM EDT for Hamilton County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 12, 2014, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Morristown, TN
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355
WWUS84 KMRX 122021
SPSMRX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT THU JUN 12 2014
TNZ099-122100-
HAMILTON TN-
421 PM EDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON COUNTY
UNTIL 500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIDGESIDE...OR OVER CHATTANOOGA...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SIGNAL MOUNTAIN...ROSSVILLE...RIDGESIDE...HARRISON...
RED BANK...COLLEGEDALE...APISON...EAST BRAINERD...OOLTEWAH...EAST
RIDGE...MIDDLE VALLEY AND HARRISON BAY S.P..
LAT...LON 3498 8531 3503 8534 3512 8535 3520 8517
3514 8507 3503 8500 3501 8497 3499 8498
TIME...MOT...LOC 2021Z 324DEG 13KT 3505 8522
$$
SRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:47 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 12, 2:47 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT THU JUN 12 2014 .SHORT TERM...(TONIGHT AND FRIDAY)...UPPER LEVEL TROUGH OVER THE AREA WILL EXIT TO THE EAST TONIGHT. A SHORT WAVE TROUGH AND SURFACE COLD FRONT WILL PUSH ACROSS THE AREA DURING FRIDAY. CONVECTION SHOULD WANE THIS EVENING...BUT ADDITIONAL CONVECTION EXPECTED TO MOVE IN DURING FRIDAY...PERHAPS EVEN LATE TONIGHT OVER WESTERN ZONES. GIVEN TIME OF DAY OF ARRIVAL OF CONVECTION AS WELL AS THE LACK OF FAVORABLE WIND FIELDS...SEVERE THREAT DOES NOT LOOK HIGH AT THIS POINT WITH THESE STORMS. WILL CARRY LIKELY POPS ALL BUT NORTHEAST ZONES FOR FRIDAY...WITH DIMINISHING POPS BY LATE AFTERNOON. MAV TEMPS LOOK REASONABLE OVERALL SO WILL STAY CLOSE. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)... A SECONDARY UPPER- SHORTWAVE WILL PUSH EAST OF THE REGION FRIDAY NIGHT...BRINGING IN A BRIEF BOUT OF SLIGHTLY COOLER AND DRIER AIR FOR SATURDAY. SOME UPPER-RIDGING WILL ALSO BEGIN TO OCCUR WHICH WILL PROMOTE MOSTLY SUNNY CONDITIONS IN MANY AREAS FOR THE WEEKEND...WITH A WARMING TREND BY SUNDAY AS HIGHS PUSH INTO THE MID 80S TO AROUND 90 DEGREES IN MOST LOCATIONS. PRECIPITATION WILL BE ISOLATED AND DIURNAL IN NATURE...AND GENERALLY FAVOR THE HIGHER TERRAIN OF THE EAST TENNESSEE MOUNTAINS AND CUMBERLAND PLATEAU. THIS RIDGE AXIS WILL REMAIN JUST TO THE EAST OF THE REGION FOR MOST OF THE WEEK AHEAD...ALLOWING FOR SOME GULF MOISTURE TO ADVECT BACK INTO THE TENNESSEE VALLEY. THIS WILL INCREASE THE POTENTIAL FOR SOME SCATTERED DIURNALLY GIVEN THUNDERSTORMS EACH DAY...ALONG WITH TYPICAL EARLY SUMMER-LIKE TEMPERATURES IN THE MID TO UPPER 80S EACH AFTERNOON...WITH PARTLY SUNNY CONDITIONS. AS IS USUALLY THE CASE...THIS CONVECTION WILL BE UNORGANIZED. SO...OTHER THAN SOME LOCALIZED GUSTY WINDS...AM NOT EXPERIENCING ANY SEVERE WEATHER THREAT ATTM. LATE IN THE PERIOD...A DEEPER UPPER-TROUGH WILL APPROACH THE GREAT LAKES/OHIO VALLEY AND PERHAPS GIVEN THE REGION A BETTER SHOT OF ORGANIZED STORMS AND PRECIPITATION CHANCES LATE IN THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 81 62 85 / 30 70 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 81 61 83 / 30 60 10 10 OAK RIDGE, TN 63 80 58 84 / 20 60 10 10 TRI CITIES AIRPORT, TN 60 80 55 81 / 40 50 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LW/AMP
Hazardous weather outlook, Jun 12, 3:50 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 350 AM EDT THU JUN 12 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130800- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 350 AM EDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 12, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 PM EDT THU JUN 12 2014
TNZ099-122100-
HAMILTON TN-
421 PM EDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON COUNTY
UNTIL 500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RIDGESIDE...OR OVER CHATTANOOGA...MOVING SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SIGNAL MOUNTAIN...ROSSVILLE...RIDGESIDE...HARRISON...
RED BANK...COLLEGEDALE...APISON...EAST BRAINERD...OOLTEWAH...EAST
RIDGE...MIDDLE VALLEY AND HARRISON BAY S.P..
LAT...LON 3498 8531 3503 8534 3512 8535 3520 8517
3514 8507 3503 8500 3501 8497 3499 8498
TIME...MOT...LOC 2021Z 324DEG 13KT 3505 8522
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:31 AM EDT | Areal Flood Advisory | MRX | Polk | 119 min |
| Jun 12, 4:28 PM EDT | Special Weather Statement | MRX | Jefferson | 47 min |
| Jun 12, 5:57 PM EDT | Special Weather Statement | MRX | Loudon | 33 min |
Nearby
Special Weather Statements in Tennessee, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.